Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 52, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 14, 2007, 4:18 PM EDT for Collier County, Florida. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2007, 4:18 PM EDT (20:18 UTC)
- Expired
- May 14, 2007, 5:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Collier County, FL
The radar
The Miami radar (KAMX), 142 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 4:40 PM EDT | HAIL 0.25 | 2 Ne Naples, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1134 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 142018
SVRMFL
FLC021-142115-
/O.NEW.KMFL.SV.W.0052.070514T2018Z-070514T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
418 PM EDT MON MAY 14 2007
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN COLLIER COUNTY IN SOUTH FLORIDA.
* UNTIL 515 PM EDT
* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CAPE ROMANO TO MARCO ISLAND
AIRPORT TO NAPLES...OR ALONG A LINE EXTENDING FROM 8 MILES
SOUTHEAST OF MARCO ISLAND TO MARCO ISLAND TO NAPLES...AND MOVING
WEST AT 5 MPH.
* THE LINE OF STORMS WILL AFFECT...
NAPLES
MARCO ISLAND
CAPE ROMANO
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.
LAT...LON 2580 8151 2602 8163 2627 8178 2618 8214
2593 8200 2572 8188
$$
70/DD1 follow-up statement
000
WWUS52 KMFL 142115
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
515 PM EDT MON MAY 14 2007
FLC021-142123-
/O.EXP.KMFL.SV.W.0052.000000T0000Z-070514T2115Z/
COLLIER FL-
515 PM EDT MON MAY 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLLIER COUNTY
WAS ALLOWED TO EXPIRE AT 515 PM EDT...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE AREA. THUS...THE SEVERE
THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE.
HOWEVER...THUNDERSTORMS DO REMAIN IN THE AREA. OCCASIONAL
LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL ARE STILL
POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE
LATEST UPDATES.
LAT...LON 2580 8151 2602 8163 2627 8178 2618 8214
2593 8200 2572 8188
$$
70/DDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:13 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 14, 3:13 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 313 PM EDT MON MAY 14 2007 .DISCUSSION...HIGH PRESSURE JUST COMING OFF THE MID ATLANTIC COAST WILL CONTINUE TO THE EAST AND ITS INFLUENCE ON SOUTH FLORIDA WILL DECREASE. GFS40 SHOWS A POSSIBLE INVERTED TROUGH IN THE EASTERLIES MOVING THROUGH TUESDAY AND LIKELY CHANCES OF AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MID WEEK AND SOMEWHAT DRYER AIR WILL MOVE IN FOR THE WEEKEND. GFS40 SHOWS A LOW PRESSURE SYSTEM MOVING UP FROM THE CARIBBEAN SEA TO CUBA THROUGH THURSDAY AND WILL MOVE TO THE NORTHEAST TO AROUND BERMUDA BY THE WEEKEND. THIS SCENARIO HAS BEEN SEEN BEFORE RECENTLY AND NEVER MATERIALIZED. WILL NEED TO WAIT AND SEE IF A LOW DOES DEVELOP. NEVERTHELESS, 88-D PAINTS LOTS OF ACTIVITY WITH OUTFLOWS. THOUGHT EARLIER THAT STRONG STORM MAY FORM BUT AT THIS TIME IT LOOKS LIKE JUST HIGH PRECIP. AND SMALL HAIL EVENT. && .AVIATION...STILL A LITTLE SMOKE AND HAZE ACROSS SOUTH FLORIDA THIS AFTERNOON WITH A FEW SITES REPORTING 5 TO 6 MILES IN HZ, BUT FOR THE MOST PART THE BIGGEST CONCERN FOR THE REST OF THE AFTERNOON AND EVENING WILL BE THUNDERSTORMS ALTHOUGH THE MAJORITY OF THE STORMS WILL BE OVER THE INTERIOR. VCTS WILL BE LEFT IN THE TAFS FOR THE REST OF THE EVENING, AND IN FLL AND PBI OVERNIGHT FOR NOCTURNAL STORMS OVER THE ATLANTIC WATERS. THE EASTERLY FLOW WILL CONTINUE TO INCREASE TOMORROW AND THE SMOKE AND HAZE WILL CONTINUE TO THIN, HOWEVER SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP. .MARINE...GOOD BOATING CONDITIONS WILL EXIST FOR MOST OF THE WEEK WITH LESS THAN 15 KNOTS AND SEAS MAINLY LESS THAN 5 FEET. WINDS WILL BECOME NORTH AND INCREASE BY FRIDAY NIGHT ESPECIALLY IF THE LOW FROM THE CARIBBEAN MATERIALIZES. && .FIRE WEATHER...NO CONCERNS FOR FIRE WEATHER AS THE MINIMUM RHS EACH AFTERNOON WILL BE ABOVE 35 PERCENT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 84 72 84 / 50 70 40 60 FORT LAUDERDALE 74 85 73 84 / 50 70 40 60 MIAMI 74 86 73 85 / 50 70 40 60 NAPLES 68 85 69 85 / 40 60 40 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...18/GR SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, May 14, 11:02 AM EDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1102 AM EDT MON MAY 14 2007 FLZ063-066>075-150300- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1058 AM EDT MON MAY 14 2007 ...NUMEROUS THUNDERSTORMS EXPECTED TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RIP CURRENTS: EASTERLY WINDS WILL BE INCREASING TODAY AND THUS THERE IS A SLIGHT RISK OF RIP CURRENTS TODAY ALONG THE BEACHES OF PALM BEACH...BROWARD...AND MIAMI-DADE COUNTIES. THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY WITH THE THREAT FOR FREQUENT LIGHTNING STRIKES...STRONG GUSTY WINDS...HAIL...AND BRIEF VERY HEAVY RAINFALL. WATERSPOUTS: SHOWERS AND THUNDERSTORMS THAT DO FORM OVER THE COASTAL ATLANTIC WATERS INCLUDING BISCAYNE BAY MAY HAVE A SLIGHT CHANCE OF PRODUCING AN ISOLATED WATERSPOUT. WIND: THE STRONGER THUNDERSTORMS COULD PRODUCE SURFACE WIND GUSTS TO 50 MPH. HAIL: SOME OF THE STRONGEST THUNDERSTORMS TODAY COULD PRODUCE HAIL UP TO ONE INCH MAINLY OVER THE INTERIOR PORTIONS OF SOUTH FLORIDA AND ALONG THE SOUTHWEST COAST. FLOODING: SOME STANDING WATER IN POORLY DRAINED LOCATIONS MAY OCCUR IN BRIEF VERY HEAVY RAINFALL IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TUESDAY AND WEDNESDAY WITH A SLOW DECREASE THURSDAY INTO NEXT WEEKEND. IN ADDITION, EASTERLY FLOW WILL BE ON THE INCREASE THROUGH MID WEEK. THIS WILL RESULT IN AN INCREASING THREAT FOR RIP CURRENTS ESPECIALLY ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. TINGLER
In the hours before
Special weather statement, May 14, 10:41 AM EDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1041 AM EDT MON MAY 14 2007 FLZ073-074-141515- WESTERN DADE FL-DADE METROPOLITAN FL- 1041 AM EDT MON MAY 14 2007 AT 1038 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE MOVING ONSHORE NEAR HOMESTEAD FROM BISCAYNE BAY...MOVING SOUTHWEST AT 20 MPH. NUMEROUS REPORTS OF A FUNNEL CLOUD HAVE BEEN REPORTED WITH THIS ACTIVITY. THIS FUNNEL CLOUD ACTIVITY IS EXPECTED TO DISSIPATE AS ACTIVITY MOVES INLAND. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. TINGLER
Special weather statement, May 14, 4:05 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 405 PM EDT MON MAY 14 2007 FLZ073-075-142030- WESTERN DADE FL-MAINLAND MONROE FL- 405 PM EDT MON MAY 14 2007 AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF FLAMINGO...MOVING WEST AT 10 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. 70/DD
Special weather statement, May 14, 4:07 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 407 PM EDT MON MAY 14 2007 FLZ069-070-142030- EASTERN COLLIER FL-WESTERN COLLIER FL- 407 PM EDT MON MAY 14 2007 AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MARCO ISLAND AIRPORT...OR 7 MILES NORTHEAST OF MARCO ISLAND...MOVING WEST AT 10 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. 70/DD
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 10:16 PM EDT | Special Marine Warning | MFL | 59 min | |
| May 13, 11:14 PM EDT | Special Marine Warning | MFL | 61 min | |
| May 14, 4:08 PM EDT | Special Marine Warning | MFL | 37 min | |
| May 14, 4:59 PM EDT | Special Marine Warning | MFL | 61 min | |
| May 14, 6:19 PM EDT | Special Marine Warning | MFL | 71 min | |
| May 14, 6:53 PM EDT | Special Marine Warning | MFL | 37 min | |
| May 14, 7:00 PM EDT | Marine Weather Statement | MFL | 30 min | |
| May 14, 7:23 PM EDT | Special Marine Warning | MFL | 67 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.